Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Smoothed projections in finite element exterior calculus
HTML articles powered by AMS MathViewer

by Snorre H. Christiansen and Ragnar Winther PDF
Math. Comp. 77 (2008), 813-829 Request permission

Abstract:

The development of smoothed projections, constructed by combining the canonical interpolation operators defined from the degrees of freedom with a smoothing operator, has proved to be an effective tool in finite element exterior calculus. The advantage of these operators is that they are $L^2$ bounded projections, and still they commute with the exterior derivative. In the present paper we generalize the construction of these smoothed projections, such that also non-quasi-uniform meshes and essential boundary conditions are covered. The new tool introduced here is a space-dependent smoothing operator that commutes with the exterior derivative.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 65N30, 53A45
  • Retrieve articles in all journals with MSC (2000): 65N30, 53A45
Additional Information
  • Snorre H. Christiansen
  • Affiliation: Centre of Mathematics for Applications and Department of Mathematics, University of Oslo, P.O. Box 1053, Blindern, 0316 Oslo, Norway
  • MR Author ID: 663397
  • Email: snorrec@cma.uio.no
  • Ragnar Winther
  • Affiliation: Centre of Mathematics for Applications and Department of Informatics, University of Oslo, P.O. Box 1053, Blindern, 0316 Oslo, Norway
  • MR Author ID: 183665
  • Email: ragnar.winther@cma.uio.no
  • Received by editor(s): December 20, 2006
  • Received by editor(s) in revised form: March 22, 2007
  • Published electronically: December 20, 2007
  • Additional Notes: This research was supported by the Norwegian Research Council. The first author acknowledges that this work, conducted as part of the award “Numerical analysis and simulations of geometric wave equations” made under the European Heads of Research Councils and European Science Foundation EURYI (European Young Investigator) Awards scheme, was supported by funds from the Participating Organizations of EURYI and the EC Sixth Framework Program.
  • © Copyright 2007 American Mathematical Society
  • Journal: Math. Comp. 77 (2008), 813-829
  • MSC (2000): Primary 65N30, 53A45
  • DOI: https://doi.org/10.1090/S0025-5718-07-02081-9
  • MathSciNet review: 2373181